A Case Report Of Nadroparin Induced Hyperkalemia

Balaji, O and Chogtu, Bharti and Patil, Navin (2016) A Case Report Of Nadroparin Induced Hyperkalemia. Asian Journal of Pharmaceutical and Clinical Research, 9 (1). pp. 1-2. ISSN 2455-3891

[img] PDF
970 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (312kB) | Request a copy

Abstract

Nadroparin, a low molecular weight heparin, has prophylactic and therapeutic use in thromboembolic disorder. In a patient with carcinoma ovary stage 3 B, nadroparin was given prophylactically for deep vein thrombosis (DVT) before and after interval cytoreduction surgery. Nadroparin 0.3 ml was given subcutaneously once daily for 1 day preoperatively and 8 days postoperatively. Rise in serum potassium was observed on the third postoperative day suggestive of hyperkalemia. Intravenous fluids were given, and the drug was stopped on the 9th post-operative day and hyperkalemia resolved after 2 days. Monitoring of serum potassium level is essential when Nadroparin is administered prophylactically for more than 7 days for DVT. As this case illustrates a causal relationship between nadroparin and hyperkalemia, caution must be exercised with nadroparin.

Item Type: Article
Uncontrolled Keywords: Nadroparin; Hyperkalemia; Thrombosis
Subjects: Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 11 Aug 2016 15:58
Last Modified: 11 Aug 2016 15:58
URI: http://eprints.manipal.edu/id/eprint/146778

Actions (login required)

View Item View Item